Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: extra-pyramidal effects

Posted by juniper on January 6, 2000, at 20:15:20

In reply to Re: extra-pyramidal effects, posted by Noa on January 6, 2000, at 14:08:32

> I have seen this term many times but don't know what it means. Can you give some examples?

Extra-pyramidal effects can be a side effect of neuroleptic medications (many antipsychotic drugs)resulting in unwanted and uncontrollable movements such as tremors, spasms, or tics. i think that these effects can sometimes be permantent regardless of whether the medication is discontinued. i believe that these effects stem from the effect of antipsychotics on dopamine, since dopamine is indicated in many movement disorders.
---hope this helps :)




Post a new follow-up

Your message only Include above post

Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:juniper thread:9568